Rather long update on how I am doing ..probably boring!

Discussion in 'The Watercooler' started by DammitJanet, Aug 15, 2010.

  1. DammitJanet

    DammitJanet Well-Known Member Staff Member

    I warned you!

    The back nerve block thingy that they did on the 10th just didnt work at all. I was sore as all get out for days after that including it making very difficult to even drive a car or ride in a car for any length of time. Sleeping on my back my a nightmare! I kept a journal so I could see how long it took for it to get back "normal" and it was about a week. It still hurts when you rub on my back or when I stand up or walk for any length of time but its not that stabbing pain of the needles.

    Then on the 13th I had an appointment with my regular GP doctor. I was glad I was going in to see her because I had been having some intense itching for weeks plus I thought the Urinary Tract Infection (UTI) that I was dxd with back on 7/17 was back. They tested my urine and I have a mild Urinary Tract Infection (UTI) so we think I just didnt get it all cleared up back then so they put me on more antibiotics. The itching is more of a puzzle. She gave me a shot called decadron I think to kick start getting it stopped then told me to take benedryl and see if that helps.

    She also got the test results back from the blood work we did back in June. They arent good. She didnt say anything about my menopause info so I will have to ask about that next time but my cholesterol is through the roof. Its like 326 or so with my bad over 205. Its never been that bad before. It has to be the seroquel. Also my thyroid is going. I am now hypothyroid. She said the thyroid may be why my skin is itching and my hair is falling out. Could also be why I am having mood issues.

    She put me on Lipitor and Synthroid.

    I am trying to change my diet now. That seroquel really did a number on me. Wish I had never agreed to take it.

    I am seeing the therapist 2 hours a week and Tony goes with me every other week so we can work on issues together. He is really starting to work against me on various things which makes life tough for me. I think some of this couples counseling might help. I need to work on getting more life skills adaptable products for me to use to be able to do more around the house. He needs to work on supporting me in what I can do and realize what I cant. Things like getting me a stool to wheel around in the kitchen so I can wash dishes or cook and him actually getting a handheld shower head for the bathtub so I can wash my hair by myself. Thats not too much to ask as help.

    Oh well...I have wrote a book. Things should be looking up I hope.
  2. gcvmom

    gcvmom Here we go again!

    Decadron is heavy-duty cortisone/steroid. Great stuff for putting the damper on any kind of inflammatory situation. difficult child 1 would get a shot of it when he had a bad asthma attack. It works very quickly.

    I'm sorry to hear about the cholesterol numbers being so high. My husband has had similar problems this past year. He's taking a statin AND a cholesterol medication to get his numbers under control. So far, I think it's helping, but now he also needs to work on his diet and he needs to exercise. It's hard to make those healthier choices when you are under a lot of stress. Comfort food is much more appealing!

    If the seroquel helped your mood issues, then don't beat yourself up over the side effects. Sometimes you have to choose the lesser of two evils and deal with the aftermath as it comes. At least you can do something about what you eat and the medications are available to help you with the cholesterol and thyroid issues. You probably wouldn't have been able to deal with ANYTHING if your mental status was less than stable.

    Hope Tony gets that lightbulb moment and realizes how best to help you so things aren't such a struggle. You're not asking for the moon. Just a little support. Hang in there, Janet.

  3. Wiped Out

    Wiped Out Well-Known Member Staff Member

    I'm so things are so hard right now. My sister had hypothyroidism (really weird-as I think she is the only person I know of in that her thryoid actually started working again) and she was losing her hair and I think itching a lot. husband and I both have it and don't have any of those symptoms.

    I'm glad Tony agreed to go with you. I hope he gets more on the same page soon and I hope you start to feel much better soon!
  4. ML

    ML Guest

    ((((Janet)))) I'm sorry to hear about how difficult things have been. Everything you mentioned sounds managable and I am encouraged by T's willingness. That is huge. You are so loved.
  5. Shari

    Shari IsItFridayYet?

    So very glad tony is going with you. That's the best news I've heard all day.

    Hope the other medications help. Fingers crossed for you!
  6. KTMom91

    KTMom91 Well-Known Member

    Glad Tony's willing to go with you. Hope your medications work quickly and you feel better!
  7. Mamaof5

    Mamaof5 Guest

    The itching can be from the anesthetic they injected into your back. It's a slight allergic reaction to it, it happens to a lot of people. It's actually called something specific to anesthesia itching - don't remember what it is though. Lipitor - keep an eye on your kidney and liver function along with thyroid function - long term use of Lipitor (my mom switched from 10 yrs of Lipitor to Crestor - both are statins but Lipitor is worse than crestor) can cause kidney issues and liver\thyroid issues. Also - do not eat citrus (specifically grapefruit) while on lipitor or any statin - it causes a reaction that causes a blood toxicity that can cause shock and even death in some cases. No citrus while on statin drugs.
  8. totoro

    totoro Mom? What's a GFG?

    I'm sorry Janet- for all of it.
    The good the bad and the ugly of our medications just hoovers. I hope T starts trying to be more supportive with you. The fact that he is willing to continue ad go to therapist is good.

    You need to feel good health wise and mentally. Even being able to wash your own hair is such a huge thing.